Alert archive / Florida / Wind Chill Warnings in 2010

Wind Chill Warning 4, NWS Melbourne, FL

January 10, 20106 counties in Florida

NWS Melbourne, FL issued this wind chill warning at Jan 10, 2010, 11:13 AM EST for 6 counties in Florida. It took effect at Jan 10, 2010, 10:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2010, 11:13 AM EST (16:13 UTC)
In effect from
Jan 10, 2010, 10:00 PM EST
Expired
Jan 10, 2010, 9:45 PM EST
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WWUS42 KMLB 101613
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1113 AM EST SUN JAN 10 2010

...LOW WIND CHILLS EXPECTED THROUGH THE DAY AND INTO MONDAY
MORNING...

FLZ041-044>047-053-054-058-059-064-141-144-147-111400-
/O.NEW.KMLB.WC.W.0004.100111T0300Z-100111T1400Z/
/O.EXT.KMLB.WC.Y.0007.000000T0000Z-100111T0300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
1113 AM EST SUN JAN 10 2010

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
MONDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST
THIS EVENING. 

VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND
NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE
COLD. WIND CHILL READINGS IN THE UPPER 20S AND LOWER 30S LATE THIS
MORNING WILL NOT GET OUT OF THE 30S THIS AFTERNOON BEFORE FALLING
BACK INTO THE TWENTIES AND THEN TEENS AGAIN LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF
PRECAUTIONS ARE NOT TAKEN...THIS MAY RESULT IN FROST BITE OR
HYPOTHERMIA IF YOU REMAIN IN THESE FREEZING CONDITIONS FOR AN
EXTENDED DURATION.

&&

$$
1 follow-up statement
590 
WWUS42 KMLB 110245
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
945 PM EST SUN JAN 10 2010

...LOW WIND CHILL READINGS AGAIN TONIGHT...

FLZ041-044>047-053-054-058-059-064-141-144-147-111400-
/O.CAN.KMLB.WC.W.0004.100111T0300Z-100111T1400Z/
/O.NEW.KMLB.WC.Y.0008.100111T0300Z-100111T1400Z/
/O.CAN.KMLB.WC.Y.0007.000000T0000Z-100111T0300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
945 PM EST SUN JAN 10 2010

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY. THE
WIND CHILL WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR ALONG WITH WIND WILL
GENERATE LOW WIND CHILLS OF AROUND 18 TO 24 DEGREES DURING THE
PREDAWN HOURS THROUGH 9 AM MONDAY. IF YOU MUST VENTURE
OUTDOORS....DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 10, 10:30 AM EST, 43 minutes earlier.

Area forecast discussion, Jan 10, 10:30 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EST SUN JAN 10 2010

...BREEZY AND COLD TODAY. WIDESPREAD FREEZING TEMPERATURES AND
DANGEROUSLY LOW WIND CHILLS AGAIN MONDAY MORNING...

...HIGH TEMPERATURES WILL SLOWLY RISE TOWARD HIGHS ABOVE 70 DEGREES
LATE THIS WEEK FOR THE FIRST TIME IN 2010...

.DISCUSSION...

UPDATE...DECIDED TO GO WITH A HARD FREEZE WARNING FOR THE ENTIRE
CWA...EMPHASIZING RURAL AREAS WEST OF INTERSTATE 95 OVER THE SPACE
AND TREASURE COAST COS (BREVARD SOUTHWARD) FOR THE HARD FREEZE CONDS
IN THE NPW PRODUCT. HAVE LET WIND CHILL ADVISORY STAND AS IS FOR NOW
...AND WILL TAKE A SECOND LOOK THIS AFTERNOON AT PERHAPS HAVING THE
ADVISORY CHANGEOVER TO A WARNING (FOR WCI'S BELOW 20F) SOMETIME THIS
EVENING/TONIGHT.

&&

.AVIATION...VFR WITH SKC (SCT250 @MLB/VRB). NW SFC WINDS OCNLY
GUSTING ABOVE 20KT.

&&

.MARINE...PER CURRENT OBS (8-9FT AT BOTH 009/010) WILL BE ADJUSTING
SEA HGHTS UPWARD...ESPECIALLY FOR THE NEAR SHORE LEGS TO INDICATE
7FT SEAS OUT TOWARD 20NM.

&&

.FIRE WEATHER...HAVE LEFT MARTIN/ST LUCIE OUT OF THE CURRENT RFW...
BUT WILL WATCH TD TRENDS FOR THE NEXT FEW HRS IN CASE TD'S DROP A
LITTLE MORE THAN FCST...NECESSITATING A SHORT FUSE RFW.

&&

.CLIMATE...RECORD LOW TEMPERATURES FOR MONDAY JANUARY 11...

                           DAB 27 (1982)
                           MCO 29 (1982)
                           MLB 26 (1982)
                           VRB 28 (1970)
&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST MONDAY
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY UNTIL 9 AM EST MONDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
     SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...CRISTALDI
LONG TERM....WIMMER
AVIATION...CRISTALDI
Hazardous weather outlook, Jan 10, 5:03 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
503 AM EST SUN JAN 10 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-101800-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
503 AM EST SUN JAN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
VERY COLD TEMPERATURES ONLY REACHING INTO THE 40S TODAY AND
NORTHWESTERLY BREEZES AT 15 TO 20 MPH WILL KEEP WIND CHILLS QUITE
COLD. WIND CHILL READINGS IN THE TEENS AND TWENTIES EARLY THIS
MORNING WILL ONLY RISING INTO THE 30S THIS AFTERNOON...BEFORE
FALLING BACK INTO THE TEENS AND TWENTIES AGAIN LATE TONIGHT.

ADDITIONALLY...WIDESPREAD FREEZING TEMPERATURES CAN BE EXPECTED
AGAIN LATE TONIGHT INTO EARLY MONDAY WITH THE POTENTIAL FOR A HARD
FREEZE ACROSS INTERIOR SECTIONS AND VOLUSIA COUNTY.

IF YOU WILL BE OUTSIDE ANYTIME TODAY OR TONIGHT...REMEMBER TO WEAR
A HAT AND GLOVES. SEVERAL LAYERS OF CLOTHING WILL BETTER INSULATE
YOU FROM THE COLD THAN A SINGLE COAT OR JACKET.

...WIND AND SEA IMPACT...
NORTHWEST WINDS AROUND 20 KNOTS NEARSHORE AND 20 TO 25 KNOTS
OFFSHORE WILL PRODUCE HAZARDOUS BOATING CONDITIONS ACROSS THE
MARINE AREA TODAY. SEAS WILL BUILD UP TO 9 FEET WELL OFFSHORE.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY AND BREEZY NORTHWEST WINDS WILL ENHANCE THE
FIRE WEATHER CONCERN ACROSS MUCH OF EAST CENTRAL FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE COLD AIR WILL REMAIN OVER CENTRAL FLORIDA DURING THE EARLY WEEK
WITH WIDESPREAD FREEZING TEMPERATURES EXPECTED AGAIN MONDAY MORNING...
AND AGAIN OVER MUCH OF EAST CENTRAL FLORIDA TUESDAY MORNING.
TEMPERATURES WILL SLOWLY WARM DURING THE MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:09 AM ESTHard Freeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia7 hr
Jan 10, 3:17 AM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia18 hr
Jan 10, 10:24 AM ESTHard Freeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia23 hr
Jan 10, 1:42 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia39 hr

Nearby

Wind Chill Warnings in Florida, 2010Every wind chill warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.